Alert archive / Oklahoma / Flash Flood Warnings in 2020

Flash Flood Warning 34, NWS Tulsa, OK

August 29, 2020LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 29, 2020, 9:34 PM CDT for LeFlore County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2020, 9:34 PM CDT (02:34 UTC)
Expired
Aug 30, 2020, 1:30 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2451 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

788 
WGUS54 KTSA 300234
FFWTSA
OKC079-300630-
/O.NEW.KTSA.FF.W.0034.200830T0234Z-200830T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
934 PM CDT Sat Aug 29 2020

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southeastern Le Flore County in southeastern Oklahoma...

* Until 130 AM CDT.

* At 934 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the southeast Le Flore county. This area picked 
  up heavy rainfall from the remnants of Laura, and thus will be 
  more susceptible to flash flooding. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that may experience flash flooding include...
  Heavener...                        Howe...
  Big Cedar...                       Muse...
  Heavener Runestone State Park...   Lake Wister State Park...
  Octavia...                         Hodgen...
  Summerfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3451 9477 3491 9490 3502 9444 3451 9446

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2.5 INCHES IN 1 HOUR 

$$

Lacy
3 follow-up statements
037 
WGUS74 KTSA 300357
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1057 PM CDT Sat Aug 29 2020

OKC079-300630-
/O.CON.KTSA.FF.W.0034.000000T0000Z-200830T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Flore OK-
1057 PM CDT Sat Aug 29 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT SUNDAY FOR 
SOUTHEASTERN LE FLORE COUNTY...

At 1057 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2.5 and 4 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that may experience flash flooding include...
Heavener...                        Howe...
Big Cedar...                       Muse...
Heavener Runestone State Park...   Lake Wister State Park...
Octavia...                         Hodgen...
Summerfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3451 9477 3491 9490 3502 9444 3451 9446

FLASH FLOOD...RADAR INDICATED

$$

Lacy
791 
WGUS74 KTSA 300459
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1159 PM CDT Sat Aug 29 2020

OKC079-300630-
/O.CON.KTSA.FF.W.0034.000000T0000Z-200830T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Flore OK-
1159 PM CDT Sat Aug 29 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT SUNDAY FOR 
SOUTHEASTERN LE FLORE COUNTY...

At 1159 PM CDT, Doppler radar indicated the thunderstorms that 
produced the heavy rain had shifted south of the region. Between 2.5 
and 4 inches of rain have fallen. Excessive runoff will remain 
possible.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that may experience flash flooding include...
Big Cedar...Muse and Octavia.

Additional rainfall amounts up to 0.25 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3451 9477 3479 9486 3488 9445 3451 9446

FLASH FLOOD...RADAR INDICATED

$$

RBD
904 
WGUS74 KTSA 300625
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
125 AM CDT Sun Aug 30 2020

OKC079-300635-
/O.EXP.KTSA.FF.W.0034.000000T0000Z-200830T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Flore OK-
125 AM CDT Sun Aug 30 2020

...FLASH FLOOD WARNING WILL EXPIRE AT 130 AM CDT EARLY THIS MORNING 
FOR SOUTHEASTERN LE FLORE COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flash Flood Watch remains in effect until 700 AM CDT for portions 
of east central Oklahoma and southeast Oklahoma.

LAT...LON 3451 9477 3479 9486 3488 9445 3451 9446

$$

Snider

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 8:54 PM CDT, 40 minutes earlier.

Area forecast discussion, Aug 29, 8:54 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
854 PM CDT Sat Aug 29 2020

.DISCUSSION...

It took most of the afternoon, but storms did eventually fire
along a westward advancing outflow impinging on a stalling front.
These boundaries acted to lift very unstable air and resulted in
some severe hail and wind reports. As a SWrly LLJ increases
tonight and interacts with these boundaries, a transition to
scattered to numerous elevated storms is expected, focusing across
northwest Arkansas and neighboring far eastern OK. Toward Sunday
morning, storm chances increase from the west as what is left from
an MCS developing from afternoon convection on the High Plains
moves into the region. The severe threat should wane with time and
transition to a heavy rain and flood threat. While the bulk of the
heavy rain thus far has fallen just east of the forecast area,
some pockets of heavy rain have fallen just south of FSM, with
scattered lighter amounts across NW AR. Depending on where and how
heavy the overnight storms are, the threat for flooding will
increase and thus the flash flood watch will be left in place.

Lacy

&&

.PREV DISCUSSION... /Issued 623 PM CDT Sat Aug 29 2020/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convective chances will mainly be in the 00-12z time frame across the
the AR sites and KMLC.  Cigs will lower during the period to MVFR,
possibly to IFR with MVFR vsbys in TSRA. MVFR cigs expected mid to late
morning with VFR elements expected after 18-19z and prevailing for the
remainder of the period.

PREV DISCUSSION... /Issued 254 PM CDT Sat Aug 29 2020/

.Corrected WWA Headers...

DISCUSSION...
Cold front has continues to make steady progress south into this
afternoon and currently is situated along or just to the north of
I-40. A very unstable airmass resides south of the front with
MUCAPES analyzed 4000-5000 j/kg from southeast Ok into west
central AR. 12z OUN sounding did indicate a stout cap and thus far
it continues to hold. Still expect to see some storms develop
later this afternoon with coverage likely expanding during the
evening with strengthening low level flow, with the greatest
coverage ultimately becoming focused just north of the boundary.
Any more discrete storms initially will pose a large hail and
wind threat, with overall trend to more damaging winds through the
evening. Any more discrete cells that stay close to the boundary
could develop some low level rotation and a non-zero tornado
threat.

More significant threat however may be flash flooding as
substantial moisture transported north, potentially leading to
additional rounds of convection in the same areas through a good
part of tonight. Given the anomalously high moisture content
present, efficient rain producing storms with 1-2"/hour rain rates
could add up some hefty rain totals across parts of western AR and
possible adjacent areas of eastern OK. Have elected to add LeFlore
and Sequoyah counties to the existing watch with some support from
High-res models and given more aggressive southward push of the
front...but worth noting the HRRR continues to target NW AR more
aggressively. Expect most precip to shift out of the area Sunday
morning.

A relative lull Sunday appears likely, but the active pattern will
continue through mid week at least. Another surge of moisture
looks possible Sunday night into Monday with increasing rain and
thunderstorm chances. A more substantial and widespread rain event
may be shaping up Tuesday into Wednesday as a stronger wave
slowly moves across the southern plains. Additional flood
headlines will likely be needed for at least a part of the area by
then.

There remains considerable spread among the guidance on the
eventual progression of this system with the ECMWF trending even
more in keeping the low back to the west. Given this will stick
with NBM guidance through the extended period with low POPs
maintained through Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  88  71  90 /  30  20  40  60
FSM   73  87  72  90 /  80  70  50  70
MLC   73  89  72  88 /  40  50  30  70
BVO   68  86  68  87 /  30  20  40  60
FYV   70  82  67  87 /  80  70  50  70
BYV   69  82  67  89 /  80  60  60  70
MKO   71  86  71  87 /  50  50  40  70
MIO   68  84  68  88 /  40  20  50  70
F10   71  88  70  87 /  50  50  40  60
HHW   74  91  75  92 /  40  40  20  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 5 AM CDT Sunday for OKZ072-076.

AR...Flash Flood Watch until 7 AM CDT Sunday for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...30
Hazardous weather outlook, Aug 29, 9:20 PM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
920 PM CDT Sat Aug 29 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
920 PM CDT Sat Aug 29 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily southeast of line from McAlester Oklahoma to Fort
            Smith Arkansas.
	ONSET...Ongoing.

HEAVY RAIN and FLASH FLOOD.
	RISK...Elevated.
	AREA...Far eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Ongoing storm clusters are generally moving south to southeast
across southeast Oklahoma and west central Arkansas this evening.
Potential for damaging winds and perhaps some marginally severe hail
will exist through around midnight. Redevelopment of storms is
expected overnight, and these storms may have a tendency to train
over the same areas that were affected by the afternoon and evening
storms. Thus, the potential for heavy rainfall totals and locally
excessive rainfall amounts will be there which will raise flash
flooding concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...Severe Thunderstorm and Heavy Rain Potential.
WEDNESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Thunderstorm chances will continue on Sunday with less severe
weather potential.  A return to a more unstable airmass and the
approach of a stronger storm system will increase the potential for
both severe weather and heavy rainfall potential Monday through
Tuesday.  Excessive rainfall amounts will be possible during this
time frame given the repeated rounds of showers and storms, and thus
an increasing flash flood threat. The weather pattern is likely to
remain unsettled through much of next week with daily shower and
thunderstorm chances.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 29, 7:23 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
723 PM CDT Sat Aug 29 2020

OKZ075-300100-
Latimer OK-
723 PM CDT Sat Aug 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER COUNTY UNTIL 800
PM CDT...

At 723 PM CDT, a strong thunderstorm was located near Damon, moving
east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Wilburton...                      Damon...
Panola...

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Oklahoma.

LAT...LON 3472 9542 3491 9543 3497 9515 3470 9514
TIME...MOT...LOC 0023Z 268DEG 8KT 3483 9534

Lacy
Local storm report, Aug 29, 7:31 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT SAT AUG 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             6 S FORT SMITH          35.30N 94.40W
08/29/2020  M1.50 INCH       SEBASTIAN          AR   TRAINED SPOTTER

&&

MAT
Special weather statement, Aug 29, 8:33 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
833 PM CDT Sat Aug 29 2020

OKZ072-300215-
Sequoyah OK-
833 PM CDT Sat Aug 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR SEQUOYAH COUNTY UNTIL 915 PM
CDT...

At 833 PM CDT, a strong thunderstorm was located over Brushy Lake
State Park, moving southeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Sallisaw...                       Muldrow...
Roland...                         Gans...
Marble City...                    Brushy Lake State Park...
Brushy...                         Short...
Mc Key...                         Cottonwood...

This includes Interstate 40 in Oklahoma between mile markers 298 and
324.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern and east central Oklahoma.

LAT...LON 3531 9451 3530 9454 3533 9457 3533 9460
      3530 9463 3547 9495 3564 9486 3564 9448
TIME...MOT...LOC 0133Z 298DEG 20KT 3552 9482

69
Local storm report, Aug 29, 8:46 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT SAT AUG 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     HACKETT                 35.19N 94.41W
08/29/2020                   SEBASTIAN          AR   EMERGENCY MNGR

            POWER LINES DOWN

&&

MAT
Special weather statement, Aug 29, 9:08 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
908 PM CDT Sat Aug 29 2020

OKZ076-300245-
Le Flore OK-
908 PM CDT Sat Aug 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 945 PM CDT...

At 908 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Big Cedar to 4 miles south of Mountain
Fork. Movement was southeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Octavia...

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Oklahoma.

LAT...LON 3451 9486 3473 9448 3470 9445 3452 9446
      3451 9447
TIME...MOT...LOC 0208Z 323DEG 15KT 3466 9460 3457 9440

69
Special weather statement, Aug 29, 9:32 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
932 PM CDT Sat Aug 29 2020

OKZ049-300300-
Pushmataha OK-
932 PM CDT Sat Aug 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA COUNTY UNTIL 1000 PM
CDT...

At 932 PM CDT, a strong thunderstorm was located 4 miles northeast of
Antlers, moving southeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Antlers...                        Clayton...
Rattan...                         Clayton Lake State Park...
Snow...                           Tuskahoma...
Nashoba...                        Kellond...
Oleta...                          Cloudy...
Corinne...                        Sobol...
Dela...                           Finley...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Oklahoma.

LAT...LON 3416 9578 3418 9578 3464 9528 3457 9494
      3451 9494 3450 9505 3425 9505 3424 9515
      3416 9515
TIME...MOT...LOC 0232Z 309DEG 9KT 3427 9555

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:18 PM CDTSevere Thunderstorm WarningTSALeFlore42 min
Aug 29, 7:22 PM CDTSpecial Weather StatementTSALeFlore23 min
Aug 29, 7:23 PM CDTSpecial Weather StatementTSALatimer37 min
Aug 29, 7:34 PM CDTSevere Thunderstorm WarningTSALeFlore41 min
Aug 29, 7:53 PM CDTSevere Thunderstorm WarningTSALeFlore67 min
Aug 29, 8:19 PM CDTAreal Flood AdvisoryTSALeFlore3 hr
Aug 29, 8:33 PM CDTSpecial Weather StatementTSASequoyah42 min
Aug 29, 8:35 PM CDTAreal Flood AdvisoryTSALeFlore3 hr
Aug 29, 8:50 PM CDTSevere Thunderstorm WarningTSALeFlore55 min
Aug 29, 9:04 PM CDTSevere Thunderstorm WarningTSAChoctaw41 min
Aug 29, 9:08 PM CDTSpecial Weather StatementTSALeFlore37 min
Aug 29, 9:32 PM CDTSpecial Weather StatementTSAPushmataha28 min
Aug 29, 9:41 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha49 min
Aug 29, 9:43 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha62 min
Aug 29, 10:13 PM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha3 hr
Aug 29, 10:48 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha42 min
Aug 30, 3:05 AM CDTSpecial Weather StatementTSALeFlore25 min
Aug 30, 3:26 AM CDTSpecial Weather StatementTSALeFlore19 min
Aug 30, 4:06 AM CDTSpecial Weather StatementTSAMcIntosh24 min
Aug 30, 4:15 AM CDTAreal Flood AdvisoryTSAMcIntosh, Okfuskee, Okmulgee2 hr
Aug 30, 4:46 AM CDTSpecial Weather StatementTSAHaskell, McIntosh, Muskogee, Sequoyah44 min
Aug 30, 4:59 AM CDTAreal Flood AdvisoryTSACherokee, McIntosh, Muskogee, Sequoyah2 hr
Aug 30, 5:16 AM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pittsburg, Pushmataha59 min
Aug 30, 5:29 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah61 min
Aug 30, 6:03 AM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee, Pittsburg, Sequoyah117 min

Nearby

Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.